Georgia, 2015

Damaging Wind in Georgia, July 1, 2015

July 1, 2015 · NWS JAX · 1 event in 1 county or zone

S. focused deep layer SW flow across the local area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level trough across the eastern U.S. focused deep layer SW flow across the local area. A few severe storms with gusty winds developed during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 1:00 PM EST, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 1, 1:00 PM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT WED JUL 1 2015

.NEAR TERM /THRU THURSDAY/...

AS EXPECTED...AND MODEL GUIDANCE SUGGESTED...SO FAR PRECIP COVERAGE IS
CONSIDERABLY LESS THAN THIS TIME YESTERDAY...WITH APPARENT WEAK SUBSIDENCE
SUPPRESSING CUMULUS ACROSS SE/SCTRL GA. SCATTERED SHOWERS/T-STORMS CONFINED
TO THE FAR SOUTHERN PART OF OUR FORECAST AREA. MODEL GUIDANCE SUPPORTS
ONLY ISOLATED/WIDELY SCATTERED SHOWERS/T-STORMS AT BEST ELSEWHERE
ASSOCIATED WITH ADVANCING WEST COAST SEA BREEZE AND ANY OUTFLOW BOUNDARY
FROM MARION/PUTNAM CO. CONVECTION. EARLIER GUIDANCE SUGGESTED POTENTIAL FOR
SOME CONVECTION LATE IN THE DAY INTO THE EVENING OVER THE NORTHERNMOST
COUNTIES OF OUR FORECAST AREA THAT MAY COME IN FROM CTRL AL/WRN GA.
PRESENTLY NOT MUCH THERE...AND LATEST GUIDANCE KEEPS PRECIP FURTHER N.
WILL KEEP SLIGHT CHANCE POPS THROUGH THE EVENING ACROSS OUR NORTHERN COUNTIES
ACROSS SCTRL GA. EXPECT LOW TEMPS TONIGHT AROUND 70 OR LWR 70S INLAND...
LWR-MID 70S COAST.

WILL CONTINUE FORECAST OF CHANCE POPS FOR SCATTERED MAINLY AFTERNOON SHOWERS/
T-STORMS THURSDAY...ANTICIPATE GREATER COVERAGE SCTRL GA CLOSER TO
SHORTWAVES MOVING ACROSS GA/SC IN WRLY FLOW ALOFT. MOS GUIDANCE SUGGESTS
SIMILAR PATTERN WITH HIGHER POPS N THAN S...BUT NOT GOING YET WITH LIKELY
POPS N AS SUGGESTED BY MOS...WENT WITH 50 POP SCTRL GA PER CONSENSUS
GUIDANCE.  HIGH TEMPS EXPECTED TO BE LWR-MID 90S INLAND...AROUND 90 COAST.

.SHORT TERM...THU NIGHT THROUGH FRI NIGHT...

A WEAKENING MID LEVEL SHORT WAVE TROUGH PASSING OVERHEAD WILL BRING
A LOW CHANCE OF NOCTURNAL PRECIP THU NIGHT MAINLY ACROSS SE GA AND THE
SUWANNEE RIVER VALLEY UNDER PREVAILING LOW LEVEL WSW FLOW. FRI-FRI
NIGHT SURFACE AND MID LEVEL HIGH PRESSURE ACROSS S FL BEGINS TO NOSE
NORTHWARD ACROSS THE CENTRAL PENINSULA. WITH INCREASED SUBSIDENCE AND
DRIER MEAN LEVEL MOISTURE ADVERTISED LOWER RAIN CHANCES OF 30-35%. LIGHT
WSW STEERING FLOW WILL SUPPORT SHOWERS AND ISOLATED TSTORM ACTIVITY
MOVING SLOWLY INLAND FROM THE GULF COAST REGION DURING FRI MORNING WITH
ADDITIONAL BLOSSOMING OF PRECIP FARTHER INLAND AND EASTWARD INTO THE
AFTN. PRECIP WILL FADE INLAND WITH LOSS OF HEATING FRI NIGHT BY MIDNIGHT.
HIGH TEMPS WILL RISE ABOVE CLIMO INLAND INTO THE MID 90S TO NEAR 90
ALONG THE COAST WHERE THE EAST COAST SEA BREEZE WILL BE PINNED FRI AFTN.
LOWS WILL RANGE IN THE LOW/MID 70S WITH SOME PATCHY LATE NIGHT FOG POTENTIAL
ESPECIALLY FRI NIGHT UNDER INCREASED SUBSIDENCE.

.LONG TERM...SAT THROUGH WED...

SYNOPSIS...ABOVE NORMAL TEMPS AND NEAR CLIMO RAIN CHANCES UNDER A
DOMINANT SSW FLOW REGIME.

SAT-SUN...MEAN LAYER HIGH PRESSURE BUILDS NORTHWARD FROM SOUTH FL WITH
TROUGH AXIS REMAINING NORTH OF THE FORECAST AREA. THIS PATTERN SUPPORTS
BOTH SEA BREEZES MOVING INLAND UNDER LIGHT SSW STEERING FLOW WITH A
COLLISION FOCUSED INLAND DURING THE AFTN/EVENING. ADVERTISED NEAR CLIMO
DIURNAL RAIN CHANCES OF AROUND 40% INLAND. HIGHS WILL RISE ABOVE CLIMO
VALUES WITH STACKED RIDGING BUILDING OVER THE FL PENINSULA AND A WARM
SSW FLOW WITH UPPER 90S INLAND TO NEAR 90 COAST...WITH NEAR SEASONAL
LOWS IN THE LOW/MID 70S.

M0N-WED...GFS ENSEMBLE ADVERTISED THE MEAN RIDGE AXIS SHIFTING SOUTH
AS A TROUGH BEGINS TO CARVE OUT ALONG THE EASTERN CONUS EARLY NEXT
WEEK. ADVERTISED SLIGHTLY HIGHER RAIN CHANCES NEAR 40-50% GIVEN
THE PRESENCE OF FRONTAL FORCING INTERACTING WITH THE SEA BREEZES.
ADJUSTED TEMPS BACK TOWARD CLIMO GIVEN MORE CLOUD COVER WITH HIGHS
IN THE LOWER 90S AND MINS REMAINING IN THE LOW/MID 70S.

&&

.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HRS. ANTICIPATE
FAIRLY ISOLATED COVERAGE OF AFTERNOON SHRA/TSRA...SO JUST WENT
WITH VCTS FOR THE AFTERNOON HOURS IN TAFS. WITH EAST COAST SEA
BREEZE PINNED TO COASTLINE... SURFACE WINDS SHOULD REMAIN W TO SW
10-12 KTS WITH OCCASIONAL GUSTS NEAR 20KTS.

&&

.MARINE...OFFSHORE FLOW WILL PREVAIL AT NIGHT WITH SPEEDS OVER
THE OFFSHORE WATERS IN THE 15-20 KT RANGE AND SEAS UP TO 6 FT
POSSIBLE NEAR THE GULF STREAM. WILL RAISE AN EXERCISE CAUTION FOR
TONIGHT. NEAR SHORE SSW WINDS WILL PREVAIL 10-15 KTS WITH SEAS 3
FT OR LESS...BECOMING MORE SSE NEARSHORE IN THE AFTN WITH THE SEA
BREEZE.

RIP CURRENTS: LOW RISK TODAY AND THU.

&&

.FIRE WEATHER...ELEVATED DISPERSIONS TODAY AND THU GIVEN WARMER
TEMPS AND ELEVATED MIXING HEIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  92  73  93 /  20  50  30  30
SSI  74  87  75  90 /  20  50  30  20
JAX  71  92  75  93 /  20  40  30  30
SGJ  73  88  75  90 /  20  40  20  30
GNV  70  93  72  93 /  20  40  20  30
OCF  72  93  73  93 /  20  30  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/ENYEDI/WALSH
Hazardous weather outlook, Jul 1, 8:35 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT WED JUL 1 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-021000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
935 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

LESSER COVERAGE OF THUNDERSTORMS IS EXPECTED TODAY COMPARED TO THE
PAST FEW DAYS. HOWEVER...A FEW THUNDERSTORMS ARE ANTICIPATED DURING
THE AFTERNOON AND EARLY EVENING HOURS...WITH THE BEST CHANCE BEING
ACROSS SOUTH-CENTRAL GEORGIA AND THE INTERIOR PART OF NORTHEAST
FLORIDA. THE STORMS MAY BE CAPABLE OF HEAVY DOWNPOURS...GUSTY WINDS
AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 1, 2:53 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT WED JUL 1 2015

FLZ031-032-036-037-012045-
ALACHUA FL-BRADFORD FL-CLAY FL-PUTNAM FL-
353 PM EDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...
SOUTHEASTERN BRADFORD...NORTHEASTERN ALACHUA AND SOUTHWESTERN CLAY
COUNTIES UNTIL 445 PM EDT...

AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORANGE HEIGHTS...OR NEAR KEYSTONE HEIGHTS...MOVING NORTHEAST AT 30
MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
KEYSTONE HEIGHTS...MIDDLEBURG...MELROSE...KINGSLEY...GEORGE'S LAKE...
LAKE GENEVA...CAMP BLANDING...ORANGE HEIGHTS...WALDO...PENNEY
FARMS...HAMPTON AND PUTNAM HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2964 8211 2979 8225 3009 8191 2983 8171
TIME...MOT...LOC 1953Z 230DEG 26KT 2976 8211

ENYEDI
Local storm report, Jul 1, 3:07 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND GST     KEYSTONE HEIGHTS        29.78N 82.03W
07/01/2015  M48 MPH          CLAY               FL   AWOS

&&

AENYEDI
Local storm report, Jul 1, 3:42 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             11 NNE MELROSE          29.85N 81.97W
07/01/2015  E0.88 INCH       CLAY               FL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED AT GOLD HEAD BRANCH STATE PARK.

&&

MZ
Local storm report, Jul 1, 4:29 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     7 NE LAKE GENEVA        29.84N 81.92W
07/01/2015                   CLAY               FL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ALONG COUNTY ROAD 315C. THE TIME OF
            THE EVENT WAS BASED ON RADAR IMAGERY.

&&

AENYEDI
Special weather statement, Jul 1, 5:15 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT WED JUL 1 2015

FLZ020-021-GAZ162-012245-
HAMILTON FL-SUWANNEE FL-ECHOLS GA-
615 PM EDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHERN SUWANNEE AND
ECHOLS COUNTIES UNTIL 645 PM EDT...

AT 614 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF BLUE SPRINGS...OR 10 MILES NORTHEAST OF MADISON...
MOVING EAST AT 35 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LIVE OAK...JASPER...JENNINGS...WHITE SPRINGS...STATENVILLE...SUWANNEE
RIVER STATE PARK...SUWANNEE SPRINGS...CROSSROADS...BELMONT...BLUE
SPRINGS...NEEDMORE AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3063 8314 3079 8313 3085 8309 3087 8297
      3084 8286 3074 8280 3071 8260 3059 8259
      3060 8269 3056 8273 3041 8265 3033 8269
      3033 8279 3030 8280 3029 8323 3039 8317
      3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 2214Z 261DEG 29KT 3060 8333

SANDRIK
Special weather statement, Jul 1, 5:46 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 PM EDT WED JUL 1 2015

FLZ020-GAZ162-012330-
HAMILTON FL-ECHOLS GA-
646 PM EDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND ECHOLS COUNTIES
UNTIL 730 PM EDT...

AT 646 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STATENVILLE...MOVING EAST AT 35 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS...WHITE SPRINGS...FARGO...STATENVILLE...SUWANNEE
RIVER STATE PARK...SUWANNEE SPRINGS...CROSSROADS...BELMONT...BLUE
SPRINGS...NEEDMORE AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3063 8314 3080 8313 3085 8309 3087 8298
      3084 8285 3074 8280 3069 8258 3059 8258
      3060 8269 3056 8273 3040 8265 3033 8269
      3034 8284 3043 8300 3043 8312 3039 8317
      3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 2246Z 263DEG 31KT 3069 8305

SANDRIK

The radar

The Moody AFB radar (KVAX), 21 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Echols

When
July 1, 6:05 PM EST
Where
Echols County, Statenville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.700, -83.030

Wind damage occurred to an awning at the law enforcement complex in Statenville. Several trees were also blown down within the Statenville area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592584.